Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 154, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2011, 4:48 PM EDT for Jefferson County, Leon County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 4:48 PM EDT (20:48 UTC)
- Expired
- Jun 27, 2011, 5:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:06 PM EDT | TSTM WND DMG | Chaires Crossroads, FL | MULTIPLE TREES DOWN IN THE TOWN OF CHAIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS52 KTAE 272048
SVRTAE
FLC065-073-272115-
/O.NEW.KTAE.SV.W.0154.110627T2048Z-110627T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 PM EDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JEFFERSON COUNTY IN FLORIDA...
SOUTHEASTERN LEON COUNTY IN FLORIDA...
* UNTIL 515 PM EDT
* AT 448 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LLOYD...AND
MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WACISSA...BAUM...CAPITOLA...APALACHEE REGIONAL PARK...
NATURAL BRIDGE...CHAIRES CROSSROADS AND CHAIRES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!
&&
LAT...LON 3027 8404 3027 8422 3047 8420 3053 8400
3039 8391
TIME...MOT...LOC 2048Z 071DEG 10KT 3046 8401
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:21 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 27, 3:21 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 321 PM EDT MON JUN 27 2011 .SYNOPSIS...ROUTINE SUMMER SEA BREEZE THUNDERSTORM ACTIVITY WILL AGAIN AFFECT THE AREA TOMORROW. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH ON TUESDAY NIGHT ENHANCING THE LIKELIHOOD OF PRECIPITATION THROUGH WEDNESDAY. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... TYPICAL SEA-BREEZE PATTERN CONVECTION IS EXPECTED TONIGHT THROUGH TUESDAY. THE SPECIFIC SEA-BREEZE REGIME PATTERN IS DIFFICULT TO GAGE. A MID-LEVEL HIGH PRESSURE IS IN PLACE JUST TO OUR WEST. THIS IS PLACING A COL OVER THE TLH FORECAST AREA. THE FLOW IS THEREFORE LIGHT ENOUGH TO TECHNICALLY BE CLASSIFIED A PATTERN 1 (LIGHT FLOW). HOWEVER...A LIGHT WESTERLY FLOW IS POSSIBLE AND MAY ENHANCE THE SEA-BREEZE IN SPECIFIC AREAS. LOCAL MESOSCALE MODELS INDICATE SOME ENHANCEMENT OF THE AFTERNOON CONVECTION IN AREAS WHICH WOULD FAVOR THIS WESTERLY FLOW SOLUTION. WILL ADJUST POPS TO INDICATE ACTIVITY ASSOCIATED WITH BOTH TYPES AS A HYBRID MAY ACTUALLY COME TO PASS. CANNOT RULE OUT OCCASIONAL SEVERE STORMS ON TUESDAY. INSTABILITY WILL BE MORE FAVORABLE TO THE EAST THAN TO THE WEST DUE TO THE AFORE MENTIONED MID-LEVEL HIGH PRESSURE. TOMORROW EVENING WILL BEGIN A PERIOD OF ELEVATED PRECIPITATION CHANCES. A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST. THIS WILL COMPLICATE THE TYPICAL SUMMER SEA/LAND-BREEZE PATTERN. POPS HAVE BEEN INCREASED FROM PREVIOUS FORECAST AS NEW MODEL RUNS INDICATE THE COLD FRONT TO BE RATHER STOUT FOR THIS TIME OF YEAR. ALSO EXPECT THAT SHOWER AND THUNDERSTORM ACTIVITY MAY PERSIST THE OVERNIGHT HOURS AS WELL. && .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY). AT THE START OF THE PERIOD WED EVENING...THE LONG WAVE PATTERN ACROSS N AMERICA WILL FEATURE A TROUGH ALONG THE E COAST AND A RIDGE ACROSS THE PLAINS. THIS PATTERN WILL PERSIST INTO THU EVENING. THE NW TO N FLOW ALOFT WILL MAINTAIN AN MCS THREAT ACROSS THE FORECAST AREA DURING THIS TIME. BY FRI...THE TROUGH WILL LIFT AWAY. AT THE SURFACE...A WEAKENING FRONT WILL SETTLE SWD ACROSS THE AREA WED NIGHT AND THEN STALL ON THU BEFORE DISSIPATING. A RIDGE OF HIGH PRESSURE WILL BE N OF THE AREA THROUGH FRI AND THEN DRIFT S INTO THE NRN GULF FOR SAT-MON. DAYTIME TEMPS WILL BE ABOVE NORMAL THROUGH THE PERIOD WITH MID AND UPPER 90S COMMON INLAND. A FEW SPOTS COULD TOUCH 100 THU AND FRI. AS FOR POPS...THEY WILL GENERALLY BE BELOW NORMAL THROUGH SAT...ALTHOUGH WE ARE ALLOWING FOR CONVECTION TO LAST WELL INTO THE EVENING WED AND THU NIGHTS DUE TO POSSIBLE MCS ACTIVITY. ONCE THE SURFACE RIDGE AXIS SLIPS BACK S OF THE AREA...POPS SHOULD GET CLOSER TO NORMAL ON SUN AND MON. IN THE TROPICS...THE MODELS INDICATE THAT ANY SYSTEM THAT DEVELOPS OVER THE BAY OF CAMPECHE OVER THE NEXT COUPLE OF DAYS WILL DRIFT VERY SLOWLY NWWD...POSSIBLY MAKING LANDFALL IN NE MEXICO WED NIGHT. HOWEVER...THE MODELS ALLOW LOW PRESSURE TO LINGER BACK OVER THE BAY FOR SEVERAL DAYS AFTER THAT AS WELL...SO THIS AREA WILL BE QUITE UNSETTLED. THIS SHOULD HAVE LITTLE TO NO IMPACT ON OUR FORECAST AREA OTHER THAN POSSIBLY SENDING SOME SWELLS NEWD IF THE SYSTEM STRENGTHENS SUFFICIENTLY..WHICH IS DOUBTFUL AT THIS TIME. && .AVIATION... EXPECTING GENERAL VFR CONDITIONS TO PREVAIL THROUGH THE AFTERNOON AND EVENING HOURS...OUTSIDE OF THE TYPICAL SUMMER SHOWERS AND STORMS WHICH WILL DEVELOP AS THE SEA-BREEZE PROPAGATES INLAND. EXPECT LOCALIZED AND BRIEF VIS/CIG RESTRICTIONS ALONG WITH THE POTENTIAL FOR LIGHTNING AND GUSTY WINDS ASSOCIATED WITH THE DEVELOPING STORMS. LATER THIS EVENING THE FORECAST BECOMES A BIT MORE UNCERTAIN WITH REGARDS TO THE EVOLUTION OF DISTURBANCE LOCATED OVER CENTRAL GA. THIS DISTURBANCE HAS BEEN RESULTING IN A PERSISTENT AREA OF SHOWERS TO THE NORTH OF KABY. THERE ARE SOME INDICATIONS THAT THIS AREA OF SHOWERS WILL DEVELOP SOUTHWARD LATER THIS EVENING AND INTO THE OVERNIGHT FOR KABY AND KVLD. WILL SOME UNCERTAINLY STILL WILL MENTION PREVAILING LIGHT SHOWERS WITH THIS TAF PACKAGE. HOWEVER...SOME ADDITIONAL RESTRICTIONS MAY NEED TO BE ADDED WITH FUTURE FORECASTS SHOULD THIS DISTURBANCE SHOW MORE CONFIDENT SIGNS OF HEADING SOUTHWARD. VFR CONDITIONS ARE CURRENTLY EXPECTED TO PREVAIL FOR TUESDAY OUTSIDE OF THE TYPICAL AFTERNOON SHOWERS AND STORMS. && .MARINE...TYPICAL DIURNAL THUNDERSTORM ACTIVITY CAN BE EXPECTED THROUGH TOMORROW NIGHT....MAINLY NEAR THE COASTLINE. RAIN AND THUNDERSTORM CHANCES INCREASE ON TUESDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NORTH. THIS FRONT WILL STALL NORTH OF THE COASTLINE ON THURSDAY AND WASH OUT OVER THE REMAINDER OF THE WEEK. && .FIRE WEATHER... A MOIST SOUTHWEST FLOW BETWEEN HIGH PRESSURE TO OUR SOUTH AND A SLOWLY APPROACHING FRONT FROM THE NORTH WILL KEEP RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL VALUES DURING THE NEXT COUPLE OF DAYS. WITH THE FRONT IN CLOSE PROXIMITY DURING THE MID WEEK PERIOD... EXPECT A GOOD COVERAGE OF AFTERNOON AND EVENING SHOWERS AND STORMS TO CONTINUE IN THE FORECAST. SLIGHTLY DRIER AND AND LOWER RAIN CHANCES SHOULD RETURN BY THURSDAY AND FRIDAY...HOWEVER AT THIS TIME RED FLAG CONDITION ARE NOT ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 95 74 93 74 / 20 50 20 70 30 PANAMA CITY 77 90 77 90 77 / 10 40 10 60 30 DOTHAN 73 96 74 93 74 / 20 40 30 50 20 ALBANY 73 96 74 93 73 / 30 40 40 50 20 VALDOSTA 72 95 73 93 72 / 30 50 30 70 40 CROSS CITY 72 92 72 90 72 / 30 40 20 70 40 APALACHICOLA 76 90 77 89 77 / 10 40 10 60 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LERICOS/WOOL/MROCZKA
Hazardous weather outlook, Jun 27, 5:32 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 AM EDT MON JUN 27 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-281000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 532 AM EDT MON JUN 27 2011 /432 AM CDT MON JUN 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON ACROSS THE REGION...INITIALLY WITH THE SEA BREEZE FRONT. ANOTHER CLUSTER OF SHOWERS AND THUNDERSTORMS COULD ALSO POSSIBLY MOVE INTO SOUTH CENTRAL GEORGIA FROM THE NORTH LATE IN THE DAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND HAIL. MANY OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... GOOD CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE AFTERNOON AND EVENING HOURS THROUGH AT LEAST WEDNESDAY BEFORE RAIN CHANCES BEGIN TO DECREASE ON THURSDAY. TEMPERATURES WILL CONTINUE TO BE HOT...ESPECIALLY BY THE WEEKEND WITH HIGHS IN THE UPPER 90S AWAY FROM THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVELY RELAY DAMAGE REPORTS FROM THEIR AREA...BUT A FORMAL ACTIVATION IS NOT ANTICIPATED FOR TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
In the hours before
Local storm report, Jun 27, 3:57 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST 1 E PANSEY 31.15N 85.16W
06/27/2011 E60.00 MPH HOUSTON AL PUBLIC
TREESDOWN ACROSS HIGHWAY 75.
0339 PM HAIL 1 E PANSEY 31.15N 85.16W
06/27/2011 E1.00 INCH HOUSTON AL PUBLIC
HAIL LASTED 10 MIN.
&&
TODD.LERICOSSpecial weather statement, Jun 27, 4:10 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 PM CDT MON JUN 27 2011 FLZ013-272045- CALHOUN FL- 310 PM CDT MON JUN 27 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN COUNTY... * UNTIL 345 PM CDT AT 306 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 26 MILES SOUTH OF MARIANNA...OR NEAR FRINK...MOVING SOUTH AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. . LAT...LON 3025 8509 3022 8536 3047 8535 3050 8515 TIME...MOT...LOC 2010Z 346DEG 4KT 3039 8522 9-FOURNIER
Special weather statement, Jun 27, 4:42 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM EDT MON JUN 27 2011
FLZ019-272115-
MADISON FL-
442 PM EDT MON JUN 27 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MADISON COUNTY...
* UNTIL 515 PM EDT
AT 442 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 16 MILES WEST OF MADISON...OR NEAR GREENVILLE...MOVING
SOUTH AT 5 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3027 8339 3028 8347 3030 8347 3031 8382
3032 8379 3036 8381 3038 8380 3038 8376
3044 8372 3049 8373 3054 8370 3055 8364
3059 8360 3051 8338
TIME...MOT...LOC 2042Z 358DEG 6KT 3050 8368
9-FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:56 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 34 min |
| Jun 27, 4:01 PM EDT | Special Marine Warning | TAE | 29 min | |
| Jun 27, 4:10 PM EDT | Special Weather Statement | TAE | Calhoun | 35 min |
| Jun 27, 4:23 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 37 min |
| Jun 27, 4:26 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 34 min |
| Jun 27, 4:42 PM EDT | Special Weather Statement | TAE | Madison | 33 min |
| Jun 27, 5:09 PM EDT | Special Weather Statement | TAE | Leon | 36 min |
| Jun 27, 5:17 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 28 min |
| Jun 27, 6:03 PM EDT | Special Marine Warning | TAE | 42 min | |
| Jun 27, 6:42 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jun 27, 6:50 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Wakulla | 40 min |
| Jun 27, 7:01 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.